January  2018, 38(1): 75-90. doi: 10.3934/dcds.2018004

Regularity of elliptic systems in divergence form with directional homogenization

1. 

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an 710049, China

2. 

Department of Mathematics, University of Iowa, Iowa City, IA 52242-1419, USA

* Corresponding author

Received  March 2016 Revised  July 2017 Published  September 2017

Fund Project: This research is supported by NSFC grant 11671316.

In this paper, we study regularity of solutions of elliptic systems in divergence form with directional homogenization. Here directional homogenization means that the coefficients of equations are rapidly oscillating only in some directions. We will investigate the different regularity of solutions on directions with homogenization and without homogenization. Actually, we obtain uniform interior $W^{1, p}$ estimates in all directions and uniform interior $C^{1, γ}$ estimates in the directions without homogenization.

Citation: Rong Dong, Dongsheng Li, Lihe Wang. Regularity of elliptic systems in divergence form with directional homogenization. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 75-90. doi: 10.3934/dcds.2018004
References:
[1]

M. Avellaneda and F. H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[2]

M. Avellaneda and F. H. Lin, $L^p$ bounds on singular integrals in homogenization, Comm. Pure Appl. Math., 44 (1991), 897-910.  doi: 10.1002/cpa.3160440805.  Google Scholar

[3]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures North-Holland Publ, 1978.  Google Scholar

[4]

M. SH. Birman and M. Solomyak, On the negative discrete spectrum of a periodic elliptic operator in a waveguide-type domain, perturbed by a decaying potential, J. Anal. Math., 83 (2001), 337-391.  doi: 10.1007/BF02790267.  Google Scholar

[5]

R. BunoiuG. Cardone and T. Suslina, Spectral approach to homogenization of an elliptic operator periodic in some directions, Math. Meth. Appl. Sci., 34 (2011), 1075-1096.  doi: 10.1002/mma.1424.  Google Scholar

[6]

M. ChipotD. Kinderlehrer and G. V. Caffarelli, Smoothness of linear laminates, Arch. Rational Mech. Anal., 96 (1986), 81-96.  doi: 10.1007/BF00251414.  Google Scholar

[7]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Rational Mech. Anal., 205 (2012), 119-149.  doi: 10.1007/s00205-012-0501-z.  Google Scholar

[8]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 40 (2011), 481-500.  doi: 10.1007/s00526-010-0348-9.  Google Scholar

[9]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations: A revisit, preprint, arXiv: 1502. 00886v1 (2015). Google Scholar

[10]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems volume 105 of Annals of Mathematics Studies. Princeton University Press, Princeton, NJ, 1983.  Google Scholar

[11]

C. E. KenigF. H. Lin and Z. W. Shen, Homogenization of elliptic systems with Neumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937.  doi: 10.1090/S0894-0347-2013-00769-9.  Google Scholar

[12]

Y. Y. Li and L. Nirenberg, Estimates for elliptic systems from composite material, Comm. Pure Appl. Math., 56 (2003), 892-925.  doi: 10.1002/cpa.10079.  Google Scholar

[13]

T. A. Suslina, On homogenization for a periodic elliptic operator in a strip, St. Petersburg. Math. J., 16 (2004), 237-257.  doi: 10.1090/S1061-0022-04-00849-0.  Google Scholar

[14]

K. Yoshitomi, Band gap of the spectrum in periodically curved quantum waveduides, J. Differential Equations, 142 (1998), 123-166.  doi: 10.1006/jdeq.1997.3337.  Google Scholar

show all references

References:
[1]

M. Avellaneda and F. H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[2]

M. Avellaneda and F. H. Lin, $L^p$ bounds on singular integrals in homogenization, Comm. Pure Appl. Math., 44 (1991), 897-910.  doi: 10.1002/cpa.3160440805.  Google Scholar

[3]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures North-Holland Publ, 1978.  Google Scholar

[4]

M. SH. Birman and M. Solomyak, On the negative discrete spectrum of a periodic elliptic operator in a waveguide-type domain, perturbed by a decaying potential, J. Anal. Math., 83 (2001), 337-391.  doi: 10.1007/BF02790267.  Google Scholar

[5]

R. BunoiuG. Cardone and T. Suslina, Spectral approach to homogenization of an elliptic operator periodic in some directions, Math. Meth. Appl. Sci., 34 (2011), 1075-1096.  doi: 10.1002/mma.1424.  Google Scholar

[6]

M. ChipotD. Kinderlehrer and G. V. Caffarelli, Smoothness of linear laminates, Arch. Rational Mech. Anal., 96 (1986), 81-96.  doi: 10.1007/BF00251414.  Google Scholar

[7]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Rational Mech. Anal., 205 (2012), 119-149.  doi: 10.1007/s00205-012-0501-z.  Google Scholar

[8]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 40 (2011), 481-500.  doi: 10.1007/s00526-010-0348-9.  Google Scholar

[9]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations: A revisit, preprint, arXiv: 1502. 00886v1 (2015). Google Scholar

[10]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems volume 105 of Annals of Mathematics Studies. Princeton University Press, Princeton, NJ, 1983.  Google Scholar

[11]

C. E. KenigF. H. Lin and Z. W. Shen, Homogenization of elliptic systems with Neumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937.  doi: 10.1090/S0894-0347-2013-00769-9.  Google Scholar

[12]

Y. Y. Li and L. Nirenberg, Estimates for elliptic systems from composite material, Comm. Pure Appl. Math., 56 (2003), 892-925.  doi: 10.1002/cpa.10079.  Google Scholar

[13]

T. A. Suslina, On homogenization for a periodic elliptic operator in a strip, St. Petersburg. Math. J., 16 (2004), 237-257.  doi: 10.1090/S1061-0022-04-00849-0.  Google Scholar

[14]

K. Yoshitomi, Band gap of the spectrum in periodically curved quantum waveduides, J. Differential Equations, 142 (1998), 123-166.  doi: 10.1006/jdeq.1997.3337.  Google Scholar

[1]

Leon Mons. Partial regularity for parabolic systems with VMO-coefficients. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021041

[2]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[3]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[4]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[5]

Anton Schiela, Julian Ortiz. Second order directional shape derivatives of integrals on submanifolds. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021017

[6]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[7]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[8]

Micol Amar, Daniele Andreucci, Claudia Timofte. Homogenization of a modified bidomain model involving imperfect transmission. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021040

[9]

Joel Fotso Tachago, Giuliano Gargiulo, Hubert Nnang, Elvira Zappale. Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting. Evolution Equations & Control Theory, 2021, 10 (2) : 297-320. doi: 10.3934/eect.2020067

[10]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[11]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021018

[12]

Vo Anh Khoa, Thi Kim Thoa Thieu, Ekeoma Rowland Ijioma. On a pore-scale stationary diffusion equation: Scaling effects and correctors for the homogenization limit. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2451-2477. doi: 10.3934/dcdsb.2020190

[13]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

[14]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[15]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[16]

Tianyu Liao. The regularity lifting methods for nonnegative solutions of Lane-Emden system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021036

[17]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[18]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[19]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[20]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021009

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (158)
  • HTML views (106)
  • Cited by (2)

Other articles
by authors

[Back to Top]